Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 108, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 17, 2001, 7:37 PM EST for Adams County, Wells County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2001, 7:37 PM EST (00:37 UTC)
- Expired
- Jul 17, 2001, 8:10 PM EST
- In force
- 33 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
Counties Adams County, IN, Wells County, IN
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 180037 SVRFWA INC001-179-180110- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 737 PM EST TUE JUL 17 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN ADAMS COUNTY IN INDIANA WELLS COUNTY IN INDIANA * UNTIL 810 PM EST * AT 737 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF BLUFFTON MOVING SOUTH AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... BLUFFTON MONROE VERA CRUZ BERNE GENEVA SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4087 8502 k4090 8536 4059 8531 4058 8480
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:19 PM EST, 5 hours 18 minutes earlier.
Area forecast discussion, Jul 17, 2:19 PM EST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 219 PM EST TUE JUL 17 2001 OBVIOUSLY FCST PROBLEM IS PCPN CHANCES. MODELS NOT DOING WELL AND HAVE MANY PROBLEMS. AVN CONTS TO BLOW UP SYSTEM TONIGHT AND MOVE IT JUST SOUTH OF FA. WHILE DO NOT DISCOUNT MCS DEVLOPMENT TONIGHT... AVN LOOKS TO BE OVERDOING DEVELOPMENT AND THUS SUPPRESSES SFC BOUNDARY WELL TO OUR SOUTH BY WED. THIS AFFECTS LATER PDS WRT TSRA DEVELOPMENT ALONG FNT. HAVE GONE MORE TOWARD ETA/NGM. THESE MODELS NOT HANDLEING CURRENT TSRA WELL...BUT ETA COMES INTO LINE BY 00Z WITH QPF/OMEGA FIELDS OVR FA. AS WITH PREVIOUS FCST...WL GO WITH CONTINUITY AND EXPERIENCE...LEAVING HIGH CHANCE POPS IN FCST WITH AFTN INSTABILITY WED AND SFC FNT OVR AREA. MCS FORMATION POSSIBLE AGAIN WED NIGHT BUT LOCATION AND MOVEMENT IN DOUBT. CONT CHC POPS THERE. MODELS IN SOME AGREEMENT WITH NOSING HIGH PRES INTO FA BY THU. WL LEAVE THE LOW CHC POPS IN SW FA FOR THU AFTN WITH FNT NEAREST THAT AREA. IWX...NONE. LASHLEY
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.